Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Headache, taken medication without effect, taking Combiflam. What are the side effects of long-term use?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
i have headache problem since i was in 8th standard ...right now i am 37 i had taken medicines of ayurveda,homeopathy allopathy but as soon as the course got over again the headache started. after i had my child i had issues at home also
and my headache even went worse but as i had to take care of my kid i started taking combiflam two three or more in a day now my son is 7 years old and even now i am taking combiflam when ever i get the headache in a week i get it atleast 3-4 days for sure and everytime i get it i take combiflam..i dont remember how many tabs i have taken till now..i do have problem of kidney stones,cervical spondylitis and frozen shoulder also at times my palpitation goes higher and i get perspiration and feel dizzy and worn out , so can u tell me wt should be the side effects i will be having on a long run....
Posted Sun, 22 Jul 2012 in Medicines and Side Effects
Answered by Dr. Jasvinder Singh 38 minutes later
Thanks for posting your query.

The symptoms that you are having can be due to migraine. As mentioned, you should not use Combiflam without a doctor’s prescription. Combiflam contains ibuprofen which can cause damage to the liver in high dosages, it causes dizziness and may cause damage to the kidneys. There is a danger of gastrointestinal ulceration, bleeding or perforation with long term use of Combiflam.

You can try other lifestyle measures for migraines.

1)     First of all lifestyle modification is required. Try to minimize stress as stress of daily life can trigger migraine attacks.
2)     Go to sleep and wake up at the same time each day.
3)     Exercise regularly (daily if possible) and limit stress through regular exercise and relaxation techniques.
4)     Avoid bright or flashing lights and wear sunglasses if sunlight is a trigger.
5)     Also identify and avoid foods that trigger headaches by keeping a headache and food diary and limit caffeine consumption to less than two caffeine-containing beverages a day.
6)     You can also try over the counter pain killers like aspirin or acetaminophen. If still the symptoms persist, then please consult a physician for specific anti-migraine therapy (triptans and ergot preparations).

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor